Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 15, NWS Pendleton, OR

May 20, 2007Gilliam County, Sherman County, Wasco County, Oregon; Kittitas County, Klickitat County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at May 20, 2007, 8:33 PM PDT for Gilliam County, Sherman County, Wasco County, Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It took effect at May 20, 2007, 9:23 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 20, 2007, 8:33 PM PDT (03:33 UTC)
In effect from
May 20, 2007, 9:23 PM PDT
Expired
May 21, 2007, 9:00 PM PDT
In force
24 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2007-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2007-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 210333
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
833 PM PDT SUN MAY 20 2007

...STRONG WINDS ACROSS THE KITTITAS VALLEY AND THE EASTERN
COLUMBIA RIVER GORGE ON MONDAY...

.A STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A NORTHWESTERLY
LOW LEVEL JET ABOVE THE SURFACE WILL LEAD TO STRONG AND GUSTY
WINDS MONDAY.

WAZ026-211145-
/O.NEW.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
833 PM PDT SUN MAY 20 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. 

NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD CAUSE
MINOR DAMAGE SUCH AS DOWNED TREE LIMBS AND POWER LINES. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-WAZ024-211145-
/O.NEW.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
833 PM PDT SUN MAY 20 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED FROM MID MORNING THROUGH EARLY EVENING. MOTORISTS
ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ARE URGED TO USE
EXTRA CAUTION. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
4 follow-up statements
000 
WWUS76 KPDT 210423
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
923 PM PDT SUN MAY 20 2007

...STRONG WINDS ACROSS THE KITTITAS VALLEY....EASTERN COLUMBIA
RIVER GORGE AND NORTH CENTRAL OREGON ON MONDAY...

.A STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A NORTHWESTERLY
LOW LEVEL JET ABOVE THE SURFACE WILL LEAD TO STRONG AND GUSTY
WINDS MONDAY.

ORZ042-211330-
/O.EXA.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO
923 PM PDT SUN MAY 20 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD
CAUSE DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH
ORIENTED ROADWAYS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

WAZ026-211330-
/O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
923 PM PDT SUN MAY 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. 

NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD CAUSE
MINOR DAMAGE SUCH AS DOWNED TREE LIMBS AND POWER LINES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-WAZ024-211330-
/O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
923 PM PDT SUN MAY 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED FROM MID MORNING THROUGH EARLY EVENING. MOTORISTS
ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ARE URGED TO USE
EXTRA CAUTION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 211238
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
538 AM PDT MON MAY 21 2007

...STRONG WINDS ACROSS THE KITTITAS VALLEY....EASTERN COLUMBIA
RIVER GORGE AND NORTH CENTRAL OREGON ON MONDAY...

.A STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A NORTHWESTERLY
LOW LEVEL JET ABOVE THE SURFACE WILL LEAD TO STRONG AND GUSTY
WINDS TODAY.

WAZ026-212045-
/O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
538 AM PDT MON MAY 21 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD CAUSE
MINOR DAMAGE SUCH AS DOWNED TREE LIMBS AND POWER LINES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-WAZ024-212045-
/O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
538 AM PDT MON MAY 21 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED FROM MID MORNING THROUGH EARLY EVENING. MOTORISTS
ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ARE URGED TO USE
EXTRA CAUTION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ042-212045-
/O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO
538 AM PDT MON MAY 21 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS
COULD CAUSE DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH-
SOUTH ORIENTED ROADWAYS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 212016
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
116 PM PDT MON MAY 21 2007

...STRONG WINDS ACROSS THE KITTITAS VALLEY....EASTERN COLUMBIA
RIVER GORGE AND NORTH CENTRAL OREGON THROUGH THIS EVENING...

.A STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A NORTHWESTERLY
LOW LEVEL JET ABOVE THE SURFACE WILL LEAD TO STRONG AND GUSTY
WINDS THIS AFTERNOON AND EVENING.

WAZ026-220300-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-070522T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
116 PM PDT MON MAY 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH
EARLY THIS EVENING.  MOTORISTS ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041-WAZ024-220300-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-070522T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
116 PM PDT MON MAY 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE OVER PORTIONS OF THE EASTERN COLUMBIA RIVER GORGE THROUGH
EARLY THIS EVENING. MOTORISTS ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ042-220300-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-070522T0300Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO
116 PM PDT MON MAY 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE OVER PORTIONS OF NORTH CENTRAL OREGON THROUGH EARLY THIS 
EVENING. THESE WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS
ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 220358
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
855 PM PDT MON MAY 21 2007

WAZ026-220500-
/O.EXP.KPDT.WI.Y.0015.000000T0000Z-070522T0400Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
855 PM PDT MON MAY 21 2007

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE 
WIND ADVISORY HAS EXPIRED. BREEZY WINDS THIS EVENING WILL CONTINUE 
TO WEAKEN OVERNIGHT.

$$

ORZ041-WAZ024-220500-
/O.EXP.KPDT.WI.Y.0015.000000T0000Z-070522T0400Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON
855 PM PDT MON MAY 21 2007

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE 
WIND ADVISORY HAS EXPIRED. BREEZY WINDS THIS EVENING WILL CONTINUE 
TO WEAKEN OVERNIGHT.

$$

ORZ042-220500-
/O.EXP.KPDT.WI.Y.0015.000000T0000Z-070522T0400Z/
NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO
855 PM  PDT MON MAY 21 2007

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE 
WIND ADVISORY HAS EXPIRED. BREEZY WINDS THIS EVENING WILL CONTINUE 
TO WEAKEN OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 20, 4:06 PM PDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 20, 4:06 PM PDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
406 PM PDT SUN MAY 20 2007

UPDATED FOR AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. A DEEP UPPER LOW
CENTERED OVER VANCOUVER ISLAND WILL HAVE A MAJOR IMPACT ON THE
WEATHER ACROSS THE FORECAST AREA TONIGHT AND MONDAY.  A COUPLE OF
WAVES ALONG THE BOTTOM OF THE TROUGH HAVE BROUGHT SCATTERED LIGHT
SHOWERS WITH PRECIPITATION AMOUNTS LESS THAN A TENTH OF AN INCH SO
FAR.  THE UPPER LOW WILL TRACK EASTWARD TONIGHT...LOWERING SNOW
LEVELS TO NEAR 4000 FEET.  A SNOW ADVISORY WAS ISSUED EARLIER FOR
THE BLUE MOUNTAINS AND THE WALLOWAS ABOVE 4000 FEET.  12Z AND 18Z
MODELS...PARTICULARLY THE NAM...ARE GENERATING CONSIDERABLE QPF
AMOUNTS OVER THE NORTHERN BLUES AND THE EAGLE CAPS OVER THE NEXT 24
HOURS.  IT WILL TAKE SOME TIME FOR THE SNOW TO ACCUMULATE...AS THE
GROUND IS TOO WARM AND SNOW WILL INITIALLY MELT.  THE CENTER OF THE
LOW FROM 12Z-18Z MONDAY WILL BE OVER THE NORTHERN BLUES.  THE LOW
WILL MOVE SE INTO IDAHO MONDAY AFTERNOON.  A NW FLOW ALOFT BEHIND
THE LOW WILL CONTINUE TO BRING OROGRAPHIC RAIN AND SNOW SHOWERS OVER
THE EASTERN MOUNTAINS MONDAY AFTERNOON.  ANOTHER WEATHER CONCERN
WILL BE WINDS OVER PORTIONS OF THE COLUMBIA BASIN AS WELL AS THE
KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE.  AT THIS
TIME...WILL KEEP WINDS IN THE 25 TO 35 MPH RANGE IN THE EASTERN
GORGE AND THE KITTITAS VALLEY.  A WIND ADVISORY MAY BE NEEDED IF
WINDS ARE FORECAST TO BE STRONGER.

A DRIER NW FLOW ALOFT ON MONDAY NIGHT AND TUESDAY WILL BRING DRY
CONDITIONS OVER MOST OF THE REGION.  THERE MAY BE A FEW LINGERING
SHOWERS OVER THE BLUES AND WALLOWAS...ESPECIALLY ON THE NW FACING
SLOPES.  ON TUESDAY...SKIES WILL BE MOSTLY SUNNY OVER MOST OF THE
AREA AND AFTERNOON TEMPS WILL WARM BACK INTO THE 60S TO MID 70S AS
HIGH PRESSURE RETURNS.  SMITH

.LONG TERM...WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE OVER
THE PACIFIC NW WILL LEAD TO A DRY AND WARM DAY ON WEDNESDAY.
WEDNESDAY NIGHT A SHORTWAVE WILL MOVE THROUGH THE RIDGE WITH THE
PRIMARY IMPACT BEING SOME MOUNTAIN SHOWERS WEDNESDAY NIGHT AND
THURSDAY. THE RIDGE WILL REBOUND AND GIVE US DRY AND WARMER
TEMPERATURES THROUGH FRIDAY NIGHT WITH HIGHS ON FRIDAY REACHING THE
LOW 80S IN THE COLUMBIA BASIN. ON SATURDAY AN UPPER TROUGH WILL MOVE
OVER THE PACIFIC NW AND THIS WILL LEAD TO RAIN SHOWERS...MAINLY OVER
THE MOUNTAINS THROUGH SUNDAY. MODELS DISAGREE AS TO HOW MUCH COOLING
WILL TAKE PLACE WITH THE ARRIVAL OF THE TROUGH. HAVE DROPPED
TEMPERATURES A DEGREE OR TWO UNTIL MODELS GET A BETTER HANDLE ON THE
STRENGTH OF THE TROUGH AND THE AMOUNT OF COLD AIR ASSOCIATED WITH
IT. PERRY

&&

.AVIATION...VFR CONDITIONS WILL BE GENERALLY PREVALENT FOR THE NEXT
24 HOURS. AN UNUSUALLY STRONG AND COLD SYSTEM IS MOVING THROUGH THE
AREA AND SCATTERED RAIN AND HIGHER ELEVATION SNOW SHOWERS CAN BE
EXPECTED THROUGH TOMORROW MORNING. SCT-BKN CEILINGS WILL GENERALLY
STAY NEAR OR ABOVE 4-5 KFT ALTHOUGH NEAR THE STRONGER SHOWERS
CEILINGS AND VISIBILITIES COULD DROP TO MVFR LEVELS AT
TIMES...ESPECIALLY NEAR SNOW SHOWERS. STRONG PRESSURE GRADIENTS
TOMORROW MORNING AND AFTERNOON WILL CREATE WINDY CONDITIONS OF 20 TO
30 KTS AT KDLS AND BREEZY CONDITIONS OF 15 TO 25 KTS AT ALL OTHER
TAF LOCATIONS. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  42  62  40  71 /  60  30  10   0
ALW  45  63  44  70 /  60  30  10   0
PSC  45  68  43  76 /  50  20  10   0
YKM  40  63  37  73 /  50  10  10   0
HRI  45  66  43  75 /  50  10  10   0
ELN  43  59  41  72 /  50  10  10   0
RDM  33  59  30  70 /  40  20  10  10
LGD  37  55  36  64 /  70  50  10  10
GCD  35  57  32  67 /  60  30  10  10
DLS  46  63  43  75 /  40  10  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY FROM 2 AM TO 5 PM PDT MONDAY FOR ORZ050-502-503.

WA...SNOW ADVISORY FROM 2 AM TO 5 PM PDT MONDAY FOR WAZ030.

&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/83/83
Hazardous weather outlook, May 20, 10:30 AM PDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1030 AM PDT SUN MAY 20 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-211030-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1030 AM PDT SUN MAY 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON

SNOW
    NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON,
    SOUTHERN BLUE MOUNTAINS OF OREGON, WALLOWA COUNTY

A STRONG PACIFIC WEATHER SYSTEM WITH COLD AIR ALOFT WILL MOVE INTO
THE REGION TODAY AND TONIGHT. TEMPERATURE LAPSE RATES WILL INCREASE
DUE TO THE COLDER AIR ALOFT COMBINED WITH SURFACE HEATING. THIS WILL
CREATE AN ENVIRONMENT FAVORABLE FOR THUNDERSTORM DEVELOPMENT...
MAINLY LATE THIS AFTERNOON AND EVENING. AT THIS TIME THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY MAY
PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL.

THE ARRIVAL OF THE COLDER AIR WILL CAUSE SNOW LEVELS TO DROP TO
AROUND 4000 FEET TONIGHT. SNOW ACCUMULATIONS FOR THIS LATE SEASON
SNOW EVENT TONIGHT THROUGH MONDAY WILL REACH SNOW ADVISORY
CRITERIA.  THAT IS...3 TO 5 INCHES OF SNOW OVER THE BLUE MOUNTAINS
AND 2 TO 4 INCHES OF SNOW IN WALLOWA COUNTY.  PLEASE REFER TO THE
LATEST SNOW ADVISORY PDXWSWPDT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW MONDAY
    NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON,
    SOUTHERN BLUE MOUNTAINS OF OREGON, WALLOWA COUNTY

THUNDERSTORMS MONDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
     THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON

AFTERNOON INSTABILITY WILL INCREASE AGAIN MONDAY AFTERNOON AS THE
SURFACE WARMS UP AND CREATES STEEP TEMPERATURE LAPSE RATES WITH A
COLD POOL ALOFT. THIS WILL AGAIN CREATE FAVORABLE CONDITIONS FOR
POSSIBLE THUNDERSTORMS MONDAY AFTERNOON. AGAIN AT THIS TIME THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY MAY
PRODUCE LOCALLY GUSTY WINDS...HEAVY RAIN AND SMALL HAIL.

THE SNOW ADVISORY FOR THE BLUE MOUNTAINS AND WALLOWA COUNTY IS IN
EFFECT UNTIL 5 PM MONDAY.  PLEASE REFER TO THE LATEST SNOW ADVISORY
FOR DETAILS PDXWSWPDT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH MONDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2007Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.